Hep C 1b and I'm on shot #5 tonight. WBC was (2wks ago) 3.2 (norm is 4.0+), yesterday results was 2.7; now my doc doesn't want to see me for 4 wks. Will my WBC continue to drop and how will I know if it's getting too low before I see the doc again? Are there any specific signs to watch for? The doc didn't seemed too worried and did not change my meds.
I've been feeling the fatigue and nausea lately too.
Thanks for everyone's imput. Have a great weekend.
right, 2.7 isnt too low. Link below might help explain your labs. When it gets into the 1.9 range I THINK they might lower your dose or try that Neupogen shot. There arent any symptoms that I could find, but when your red blood cells (hemoglobin, hematocrit) gets low thats when you notice your gums are paler, you get out of breath quicker, and fatigue increases. When the white blood cells are low you are more prone to infection, so should wash hands a lot, stay away from sickies, crowds, etc.
The Absolute Neutrophil Count (ANC) is the one that they watch a bit more closely than the WBC count. That link (www.janis7hepc.com) explains a lot of stuff about HepC tests, everything and anything! Good luck to you! OHC
Mine at week 4 is WBC 1.7 neutrophil .75 my Dr. want me to do neutrogen shots to boost the neutrophil and WBC back up. I'm staying on TX and have to stay clear of sickies as OHC says. hahaha. That could be alotta people here. hahahahaha.!! Sorry I just really had to try to laugh if makes me feel better.
I'm a 1b guy on shot 17, 2 weeks ago my WBC dropped down to 1.2 and my ANC was 516. Yesterday's blood work had WBC at 1.6 and ANC at 784. My doc is not a big Neupogen advocate. My WBC seems to drift between 1.2 and 1.8 and the ANC bounces from 500 to 900. I have very become careful about hygiene, bacteria, germs, fungus, going out into crowds, hand washing etc., almost becoming a modified germophobe,lol, but in a healthy sense for my situation. It's not forever. Check out the post on 9-18-03 titled "Appt with Dr. on 9-15-03" by me (Raheem). We get into a discussion about low WBC, ANC and Neupogen. Lowering your dosages of Interferon and/or Ribavirin will reduce your chances of having a SVR, particularly if you are a 1a or 1b genotype. Taking Procrit and/or Neupogen will not reduce your chances of having an SVR but apparently they have some side effects and risks.....but everything does I suppose. I just got a Procrit prescription last week because my HCT was 26.7, HGB was 8.9, RBC was 2.73 and everything was a colossal effort.
Golly, Raheem, that 8.9 Hgb must feel pretty bad. My doc said not to push myself when I was very anemic, i.e. give up on "exercise" for health... until Hgb was better, bc otherwise I could injure muscles, incl. heart. With that Hgb, you probably are not tempted to exercise...
The Procrit should kick in in a couple of weeks, and every .1 rise on the Hgb will make you feel better. We really need to be able to deliver that oxygen around the body.
What again does your doc have against Neupogen?
Best, Maj Neni
maj neni, yes nobody will mistake me for the Energizer Bunny! I do not push it because I don't really have the energy right now. I understand you can develop LVH or left ventricular hypertrophy from the heart pumping too hard trying to oxygenate the tissues throughout the body. My doc is paranoid about a Neupogen-leukemia risk. As stated by revenire I get the sense that the risk is quite low for Hep C folks, but the doc's position is that the jury is still out on Hep C patients/Neupogen and leukemia. I must say, last week I began to have 1 or 2 hard boiled eggs and a can of Ensure (Boost, Equate etc.) in the morning in addition to my regular breakfast. I seem to feel perkier-blood work is a little better-may be unrelated but just thought I'd pass it along.
We "officially" worry at 1.5, "suppose to" dosage reduce the Peg-Intron/Pegasys
Now days most start to worry about 1.5 but just add in some neupogen once or twice a week. This prevents a long-term dosage reduction and is "thought" to help with response. I put this in "" because it is not an FDA indication..yet.
I had Procrit and Neupogen for most of the 48 weeks. Within a week after, my energy level dropped. The cause was low iron stores preventing my body from making new RBC's. Went on an iron pill. For almost 2 months after treatment I felt pretty lousy. Ask for a blood test whenever you feel like more than the usual ****.
This week I had a long talk with two of my doctors and my hep nurse about the risk of developing leukemia from using Neupogen. They assured me the risk is very, very, very low (almost zero) and -- as you stated -- people with congenital neutropenia (sp) are at a much higher risk. I don't believe it is a concern for us because of the duration we use Neupogen etc.
I do it only once every three weeks and not even a full dose: it shoots my WBC to around 8000!! I have 11 weeks left and pretty soon I will just cut the Neupogen because, as my liver doc said "you have a lot of wiggle room when your WBC are around 6-8000."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.